Missouri, 2026Damaging Winds in Missouri, March 11, 2026
March 11, 2026 · NWS LSX · 6 events in 6 counties and zones
During the very early morning of March 11th, a QLCS pushed through northeastern Missouri and caused wind damage to several structures as it passed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $71,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the very early morning of March 11th, a QLCS pushed through northeastern Missouri and caused wind damage to several structures as it passed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 10, 11:37 PM CST, 2 hours 2 minutes earlier. Its key messages:
- Severe thunderstorms are possible, mainly late this afternoon and evening across northeastern MO/west-central IL. The threat for severe storms continues overnight across much of the area, however it is not as likely.
- Locally heavy rainfall is also possible overnight tonight into Wednesday morning.
Area forecast discussion, Mar 10, 11:37 PM CST, 2 hours 2 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1237 AM CDT Wed Mar 11 2026
.KEY MESSAGES...
- Severe thunderstorms are possible, mainly late this afternoon
and evening across northeastern MO/west-central IL. The threat
for severe storms continues overnight across much of the area,
however it is not as likely.
- Locally heavy rainfall is also possible overnight tonight into
Wednesday morning.
&&
.SHORT TERM... (Through Late Wednesday Night)
Issued at 152 PM CDT Tue Mar 10 2026
The main forecast concern remains to be the threat for severe
weather this afternoon through early Wednesday morning. Latest
surface analysis shows low pressure located across northwestern
Missouri with a stalled boundary extending northeast over Illinois
into Indiana. A dry line also currently exists southwest from the
low pressure towards south/ central Kansas. At 250 mb, the
northern jet streak is located across the Dakotas with a southern
stream closed low starting to shear out with fragments of PV
ejecting northeast. Some southern jet stream enhancement is
forecast, with weak coupling of the RRQ/ LFQ possible near Iowa/
Illinois.
Convective initiation is forecast to occur between 4 PM and 7 PM
over Illinois, or just northeast of the CWA. This convection will
then likely move northeast through the afternoon into evening. Latest
visible satellite trends shows most of the agitated CU field
remaining northeast of the region with the surface boundary just
south of Chicago. There is currently widespread 1500 to 2500 J/kg
of ML CAPE across the region (supported by the 18z Missouri
sounding), but strong capping remains in place. Bulk shear values
are around 50 kt as well with steep lapse rates and amble
instability in the hail growth region. If storms are able to
develop, supercells with large to very large hail remain possible.
A second round of convection is also forecast to develop over
south/ central Kansas along the dry line. Mean layer wind and bulk
shear vectors are southwest to west or oblique to the dry line.
However, a cold front will start to sag south tonight with the
mean wind and bulk shear vectors being boundary parallel. This
would favor upscale growth of convection into a potential MCS.
This convection will then move northeast along the frontal
boundary. A strong southwest LLJ will also favor training or back
building convection as new cells propagate into the LLJ. This
means heavy rainfall with isolated flash flooding are possible.
Another concern with these storms will be damaging wind gusts and
a tornado or two. Further south, or away from the boundary,
discrete cells with all hazards possible. The main limiting factor
further south will be the capping with little in the way of
forcing for ascent.
BAH
&&
.LONG TERM... (Thursday through Next Tuesday)
Issued at 152 PM CDT Tue Mar 10 2026
Surface high pressure will be located across southeast Texas
Thursday morning with near seasonable temperatures forecast for
Thursday and Friday. Another shortwave will then dive southeast
out of Canada Thursday evening with surface low pressure tracking
from Minnesota to Wisconsin with a cold front approaching from
the northwest. Global ensembles are in fairly good with the cold
front crossing the area late Friday morning into afternoon with no
precipitation expected. The IQR in temperature spread is around 8
degrees for Friday which is rather impressive this far out. No
precipitation is expected with the Friday frontal passage.
Saturday into Sunday, the long wave pattern will modulate with the
trough axis centering over the central plains of the United States
with surface cyclogenesis occurring near the Kansas/ Oklahoma
region and then ejecting northeast. A surface cold front will then
sweep across the region Sunday afternoon into evening with much
colder temperatures for the beginning of next work week. Global
ensemble guidance is in very good agreement of below temperatures
forecast for Monday and Tuesday, but confidence is low on the
timing of the frontal passage on Sunday. The IQR for KSTL high
temperatures on Sunday is 20 degrees. This frontal passage will
bring a chance of precipitation and even the potential for some
snow as the region will be on the divergent side of a highly
amplified trough axis and PWATs near 1". Confidence on
precipitation amounts and type is low. The GEFS continues to
advertise the wettest and coldest set of solutions with
accumulating snowfall possible Sunday into Monday. However, the
EPS and CMC remains much drier and slightly warmer. Guidance
continues to advertise teens and 20s Monday morning and highs
struggling to reach the mid to upper 30s Monday afternoon.
BAH
&&
.AVIATION... (For the 06z TAFs through 06z Wednesday Night)
Issued at 1224 AM CDT Wed Mar 11 2026
Thunderstorms will affect UIN through 07Z, COU and JEF through
09Z, and the St. Louis area terminals through 11Z with showers
lingering at each of these airports for 3-6 hours thereafter.
The heavier showers and thunderstorms will bring the potential for
hail and wind gusts to 35 knots. There will also be MVFR ceilings
with heights between 1500-2500 feet through 21-23Z before
conditions turn VFR. Southwest winds will turn northwest behind a
cold front at UIN at 11Z, at COU/JEF at 12Z, and the St. Louis
areaterminals at 14Z. Winds will gust in the 25 to 30 knot range
outside of thunderstorms.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Mar 10, 12:50 PM CST, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
150 PM CDT Tue Mar 10 2026
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
150 PM CDT Tue Mar 10 2026
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...This afternoon and tonight.
There is a chance of thunderstorms this evening through tonight. A
few thunderstorms could be severe, mainly late this afternoon and
evening evening across northeastern Missouri and west-central
Illinois. Locally heavy rainfall is also possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The chance for thunderstorms continues on Wednesday, mainly in the
morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
BAH
Thunderstorm Wind, Lincoln
- When
- March 11, 1:39 AM CST
- Where
- Lincoln County, 3.83 mi WSW of Davis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 39.040, -91.080
Thunderstorm winds caused a barn to lose several sections of its roof. There was no other damage in the vicinity.
Thunderstorm Wind, St. Charles
- When
- March 11, 2:20 AM CST to 2:30 AM CST
- Where
- St. Charles County, 2.97 mi NNW of Orchard Farm to 2.82 mi N of Orchard Farm
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $41,000
- Reported by
- Law Enforcement
- Coordinates
- 38.920, -90.470
Thunderstorm winds caused damage to multiple structures in St. Charles County. A roof was removed from an older, open-side car/boat shed along Wilson Road in St. Charles. A barn in northwest St. Charles County sustained significant damage. Winds also broke 3 power poles.
Thunderstorm Wind, Franklin
- When
- March 11, 2:26 AM CST
- Where
- Franklin County, 1.38 mi S of Moselle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 38.360, -90.900
Thunderstorm winds removed the roofing of an outbuilding at an animal rescue.
Thunderstorm Wind, St. Francois
- When
- March 11, 3:20 AM CST
- Where
- St. Francois County, 0.88 mi SE of Daytown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.860, -90.590
Thunderstorm winds downed a tree. The tree fell onto a home in Leadwood.
Thunderstorm Wind, Jefferson
- When
- March 11, 3:25 AM CST
- Where
- Jefferson County, 3.21 mi NNW of Valles Mines
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.090, -90.530
Thunderstorm winds downed several large tree limbs and snapped several small trees.
Thunderstorm Wind, Ste. Genevieve
- When
- March 11, 3:50 AM CST
- Where
- Ste. Genevieve County, 2.14 mi SSE of Ste Genevieve
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.950, -90.040
Thunderstorm winds caused tree damage of an unknown extent in Ste. Genevieve County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, March 11, 20263 deaths · 2 injured · $242,000 · EF1 · 50 events
- Winter Storm and High Wind in Montana, March 11 to 14, 20261 death · $156,000 · 63 kt wind · 15 events
- Tornadoes and Damaging Winds in Maryland, March 11, 2026$732,000 · EF1 · 28 events
- Flooding and Damaging Winds in Indiana, March 11, 2026$731,000 · 61 kt wind · 25 events
- Dust Storm and High Wind in Wyoming, March 11 to 13, 20264 injured · $210,000 · 95 kt wind · 18 events
- Tornadoes and Damaging Winds in Louisiana, March 11, 2026$90,000 · EF1 · 33 events
- Winter Storm and Flood in Idaho, March 11 to 14, 2026$510,000 · 3 events
- Tornadoes and Flooding in Ohio, March 11, 2026$190,000 · EF0 · 20 events
- Tornadoes and Damaging Winds in Mississippi, March 11, 2026$70,000 · EF1 · 12 events
- Tornadoes in Indiana, March 11, 2026$200,000 · EF0 · 2 events
- High Wind in Washington, March 11 to 12, 2026$121,000 · 63 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, March 11, 2026$53,000 · 52 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1325451, 1325458, 1325462, 1325465, 1325466, 1325468.